Hail, Hamilton
- When
- April 20, 4:42 PM EST to 5:00 PM EST
- Where
- Hamilton County, Red Bank
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.150, -85.283
Penny to quarter-size hail in Red Bank.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 20, 1:47 PM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 247 PM EDT THU APR 20 2006 .SHORT TERM...(TONIGHT AND FRIDAY)...UNSETTLED WEATHER PATTERN IN STORE THROUGH THE SHORT TERM PER MODEL AND SREF CONSENSUS AS SOUTHERN APPALACHIANS BECOME SITUATED ON THE SOUTHERN PERIPHERY OF LARGE UPPER LOW AS IT MEANDERS SLOWLY EASTWARD ACROSS THE UPPER MIDWEST AND WESTERN GREAT LAKES REGION. UNFORTUNATELY...MODELS AND SREF ARE NOT IN VERY GOOD AGREEMENT WITH PRECIP ONSET AND AMOUNTS. TENDED TO FOLLOW GFS TIMING AND POPS WHICH ARE GENERALLY LIKELY TO CATEGORICAL. SCALED BACK THE HIGH QPF PROJECTED BY GFS HOWEVER. TEMPS GENERALLY CLOSE AND APPEAR REASONABLE UNDER THE EXPECTED CONDITIONS. .LONG TERM...(FRI NIGHT THROUGH THU)...MODELS CONTINUE TO SHOW DECENT FORCING AND PLENTY OF MOISTURE FRIDAY NIGHT AS SHORT WAVE MOVES ACROSS THE AREA AND COLD FRONT MOVES IN. WILL CONTINUE TO CARRY CATEGORICAL POPS FOR FRI NIGHT...THEN CAT NORTHEAST TO CHANCE SOUTHWEST EARLY SATURDAY AS THIS SYSTEM PULLS OUT. WILL GO DRY SAT NIGHT...THEN SUNDAY SOME WEAK SHORT WAVE ENERGY MAY BE ENOUGH FOR SLIGHT CHANCE POPS NORTH AND CENTRAL. LOW CONFIDENCE FOR LATER PERIODS OF THE FORECAST...WITH AGREEMENT AMONG MODELS LACKING AND POOR RUN TO RUN CONTINUITY. A FRONT SHOULD ARRIVE MID WEEK...BUT GFS KEEPS CHANGING TIMING OF THIS SYSTEM. FOR NOW WILL GO CLOSE TO GFS 12Z RUN TIMING...BRINGING CHANCE POPS IN TUE AFTERNOON INTO WED...WITH FRONTAL PASSAGE EARLY WED. WILL GO DRY THU FOR NOW BEHIND FRONT. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 64 78 59 72 / 90 80 90 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 61 75 58 68 / 90 80 90 60 OAK RIDGE, TN 62 76 58 70 / 90 80 90 60 TRI CITIES AIRPORT, TN 59 73 57 68 / 90 80 90 80 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM/LDW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 519 AM EDT THU APR 20 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-210930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 419 AM CDT THU APR 20 2006 /519 AM EDT THU APR 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN AREA OF THUNDERSTORMS OVER ARKANSAS AND WEST TENNESSEE THIS MORNING WILL TRACK EAST...REACHING EAST TENNESSEE THIS AFTERNOON. A WARM AND UNSTABLE AIR MASS WILL HELP THE STORMS INTENSIFY...SOME REACHING SEVERE LIMITS. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE LOCATION WITH THE GREATEST CHANCE OF SEVERE WEATHER WILL BE IN THE CUMBERLAND PLATEAU AND CENTRAL AND SOUTHERN TENNESSEE VALLEY. THE STORMS ARE EXPECTED TO CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS...AFFECTING NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MORE ORGANIZED LOW PRESSURE SYSTEM WILL BRING A GREATER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA ON FRIDAY AFTERNOON AND FRIDAY NIGHT...AND SOME OF THE STORMS COULD BE SEVERE. LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A FEW TORNADOES WILL BE POSSIBLE ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THIS EVENING. DGS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
105 PM EDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL PITTMAN CENTER 35.76N 83.39W
04/20/2006 E1.00 INCH SEVIER TN LAW ENFORCEMENT
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
137 PM EDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 1 N PIKEVILLE 35.62N 85.20W
04/20/2006 E0.75 INCH BLEDSOE TN DEPT OF HIGHWAYS
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
159 PM EDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL NEWPORT 35.96N 83.19W
04/20/2006 E0.75 INCH COCKE TN DEPT OF HIGHWAYS
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
306 PM EDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL BENTON 35.18N 84.65W
04/20/2006 E0.75 INCH POLK TN LAW ENFORCEMENT
&&The Northeast Alabama radar (KHTX), 77 km away, was scanning. The volume nearest the first event began at 21:42 UTC.
1 hail. Local standard time, as filed.
Penny to quarter-size hail in Red Bank.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501513.